Energy spectrum of certain harmonic mappings

Toshiaki Adachi; Toshikazu Sunada

Compositio Mathematica (1985)

  • Volume: 56, Issue: 2, page 153-170
  • ISSN: 0010-437X

How to cite


Adachi, Toshiaki, and Sunada, Toshikazu. "Energy spectrum of certain harmonic mappings." Compositio Mathematica 56.2 (1985): 153-170. <>.

author = {Adachi, Toshiaki, Sunada, Toshikazu},
journal = {Compositio Mathematica},
keywords = {energy spectrum; harmonic map; second variation formula},
language = {eng},
number = {2},
pages = {153-170},
publisher = {Martinus Nijhoff Publishers},
title = {Energy spectrum of certain harmonic mappings},
url = {},
volume = {56},
year = {1985},

AU - Adachi, Toshiaki
AU - Sunada, Toshikazu
TI - Energy spectrum of certain harmonic mappings
JO - Compositio Mathematica
PY - 1985
PB - Martinus Nijhoff Publishers
VL - 56
IS - 2
SP - 153
EP - 170
LA - eng
KW - energy spectrum; harmonic map; second variation formula
UR -
ER -


  1. [1] R.L. Bishop and R.J. Crittenden: Geometry of Manifold, Academic Press: New York and London (1964). Zbl0132.16003MR169148
  2. [2] P. Buser and H. Karcher: Gromov's almost flat manifolds, Asterisque81 (1981). Zbl0459.53031MR619537
  3. [3] J. Eells and J. Sampson: Harmonic mappings of Riemannian manifold, Amer. J. Math.86 (1964) 109-160. Zbl0122.40102MR164306
  4. [4] J. Eells and L. Lemaire: A report on harmonic maps, Bull. London Math. Soc.10 (1978) 1-68. Zbl0401.58003MR495450
  5. [5] S. Gallot: Inégalité isoperimetrique sur les variétés compactes sans bord, to appear. 
  6. [6] R. Gangolli: On the length spectra of certain compact manifolds of negative curvatureJ. Diff. Geom.12 (1977) 403-424. Zbl0365.53016MR650997
  7. [7] M. Gromov: Structures metriques sur les variétés riemannienes (rédigé par J. Lafontaine et P. Pansu), Cedic, Paris (1982). Zbl0509.53034MR682063
  8. [8] P. Hartman: On homotopic harmonic maps, Can. J. Math.19 (1967) 673-687. Zbl0148.42404MR214004
  9. [9] N. Hingston: Equivariant Morse theory and closed geodesics, preprint. Zbl0561.58007MR739783
  10. [10] H. Huber: Über die Isometriegruppe einer kompakten Mannigfaltigkeit mit negativer Krümmung, Helv. Phys. Acta45 (1972) 277-288. 
  11. [11] H.C. Im Hof: Über die Isometriegruppe bei kompakten Mannigfaltigkeiten negativer Krümmung, Comment. Math. Helv.48 (1973) 14-30. Zbl0258.53040MR328819
  12. [12] M. Kalka, B. Shiffman and B. Wong: Finiteness and rigidities theorem for holomorphic mappings, Michigan Math. J.28 (1981) 289-295. Zbl0459.32011MR629361
  13. [13] S. Kobayashi and K. Nomizu: Foundations of Differential Geometry, John Wiley & Sons: New Nork (1963). Zbl0119.37502
  14. [14] L. Lemaire: Harmonic mappings of uniform bounded dilatation, Topology16 (1977) 199-201. Zbl0343.53029MR448412
  15. [15] P. Li: On the Sobolev constant and the p-spectrum of a compact Riemannian manifolds, Ann. scient. Éc. Norm. Sup.13 (1980) 451-469. Zbl0466.53023MR608289
  16. [16] N. Maeda: The isometry groups of compact manifolds with non-positive curvature, Proc. Japan Acad.51 (1975) 790-794. Zbl0341.53026MR397616
  17. [17] A. Manning: Topological entropy for geodesic flows, Ann. of Math.110 (1979) 567-573. Zbl0426.58016MR554385
  18. [18] G.A. Margulis: Applications of ergodic theory to the investigation of manifolds of negative curvature, Funct. Analy. and Appl.3 (1969) 335-336. Zbl0207.20305MR257933
  19. [19] T. Nagano and B. Smyth: Minimal varieties and harmonic maps in tori, Comment. Math. Helu.50 (1975) 249-265. Zbl0326.53055MR390974
  20. [20] J. Noguchi and T. Sunada: Finiteness of the family of rational and meromorphic mappings into algebraic varieties, Amer. J. Math.104 (1982) 887-900. Zbl0502.14002MR667540
  21. [21] H.L. Royden: The Ahlfors-Schwarz lemma in several complex variables, Comment. Math. Helv.55 (1980) 547-558. Zbl0484.53053MR604712
  22. [22] R. Schoen and S.T. Yau: Compact group actions and the topology of manifolds with non-positive curvature, Topology18 (1979) 361-380. Zbl0424.58012MR551017
  23. [23] T. Sunada: Holomorphic mappings into a compact quotient of symmetric bounded domain, Nagoya Math. J.64 (1976) 159-175. Zbl0352.32030MR419848
  24. [24] T. Sunada: Rigidity of certain harmonic mappings, Invent. Math.51 (1979) 297-307. Zbl0418.31005MR530636
  25. [25] T. Sunada: Tchebotarev's density theorem for closed geodesics in a compact locally symmetric space of negative curvature, preprint. 
  26. [26] T. Sunada: Geodesic flows and geodesic random walks, to appear in Advanced Studies in Pure Math.3. Zbl0599.58037MR758647
  27. [27] K. Uhlenbeck: Morse theory by perturbation methods with applications to harmonic maps, Trans. AMS.267 (1981) 569-583. Zbl0509.58012MR626490
  28. [28] A. Howard and A.J. Sommese, On the orders of the automorphism groups of certain projective manifolds, Progress in Math.14 (1981) 145-158. Zbl0483.32016MR642855
  29. [29] W. Parry and M. Pollicott: An analogue of the prime number theorem for closed orbits of Axion A flows, preprint. Zbl0537.58038MR727704
  30. [30] J. Vilms: Totally geodesic maps, J. Differential Geom.4 (1970) 73-79. Zbl0194.52901MR262984

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.